The University of Southampton
University of Southampton Institutional Repository

A theoretical model for collapse of plate girders with perforated webs

A theoretical model for collapse of plate girders with perforated webs
A theoretical model for collapse of plate girders with perforated webs
The ultimate strength of plate girders with perforated webs under shearing and bending is investigated. The girders considered are transversely stiffened panels with aspect ratios (b/d) between 0.7 and 1.5. The holes in the webs are centrally located and they are of circular, rectangular and elongated shapes. The ultimate strength is determined using a theoretical model developed on the basis of stress fields and loading-carrying mechanism observed experimentally from test results and numerically from finite element calculations simplified to allow for the variation in panel and hole size. The predictions obtained from the theory are compared with experimental and numerical results available, and it is found that the theory provides reasonably accurate estimates
0039-2553
72-80
Lee, M.M.K.
b0eec6ec-1557-494d-bbc5-4cd053cfbe46
Lee, M.M.K.
b0eec6ec-1557-494d-bbc5-4cd053cfbe46

Lee, M.M.K. (1990) A theoretical model for collapse of plate girders with perforated webs. Structural Engineer, 68 (4), 72-80.

Record type: Article

Abstract

The ultimate strength of plate girders with perforated webs under shearing and bending is investigated. The girders considered are transversely stiffened panels with aspect ratios (b/d) between 0.7 and 1.5. The holes in the webs are centrally located and they are of circular, rectangular and elongated shapes. The ultimate strength is determined using a theoretical model developed on the basis of stress fields and loading-carrying mechanism observed experimentally from test results and numerically from finite element calculations simplified to allow for the variation in panel and hole size. The predictions obtained from the theory are compared with experimental and numerical results available, and it is found that the theory provides reasonably accurate estimates

Full text not available from this repository.

More information

Published date: 1990

Identifiers

Local EPrints ID: 75352
URI: https://eprints.soton.ac.uk/id/eprint/75352
ISSN: 0039-2553
PURE UUID: 715f9300-e8c8-434e-8e5c-01d1e06b4bfd

Catalogue record

Date deposited: 11 Mar 2010
Last modified: 01 May 2019 16:31

Export record

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×